9 doctors weighed in:

A day every wk or 2 am so tired, dozing off while walking. Sleep dr. Seems to ignore complaint. I question if I need stimulant. Do sleep drs prescribe?

9 doctors weighed in
Dr. Patricia Mcgarry
Dentistry - Cosmetic
2 doctors agree

In brief: Sleep

It doesn't look like you have had a sleep test.
If not definitly get one you may have sleep apnea and treating it may help save and lengthen your life.

In brief: Sleep

It doesn't look like you have had a sleep test.
If not definitly get one you may have sleep apnea and treating it may help save and lengthen your life.
Dr. Patricia Mcgarry
Dr. Patricia Mcgarry
Thank
Dr. Alan Wartenberg
Addiction Medicine
2 doctors agree

In brief: Dont understand ?

If you are having daytime somnolence, your doctor needs to help you find a cause.
My best guess, particularly if you are overweight is that you have sleep apnea, which a sleep doctor can determine with a sleep study (polysomnography). Nobody should prescribe anything, let alone a stimulant, until a diagnosis is made. If you are overweight, lose weight. If dr doesnt listen, get second opinion.

In brief: Dont understand ?

If you are having daytime somnolence, your doctor needs to help you find a cause.
My best guess, particularly if you are overweight is that you have sleep apnea, which a sleep doctor can determine with a sleep study (polysomnography). Nobody should prescribe anything, let alone a stimulant, until a diagnosis is made. If you are overweight, lose weight. If dr doesnt listen, get second opinion.
Dr. Alan Wartenberg
Dr. Alan Wartenberg
Thank
Dr. Lonna Larsh
Family Medicine
2 doctors agree

In brief: Get another opinion

Before taking stimulants, you need to be sure there is no underlying medical condition.
Sleep apnea comes to mind, but also an underactive thyroid, anemia, and chronic hepatitis are a few of the possible causes of fatigue. Perhaps there is a lifestyle issue as well. How are you sleeping? Do you eat healthy food? Are you drinking too much alcohol? If your doc won't check, ask another.

In brief: Get another opinion

Before taking stimulants, you need to be sure there is no underlying medical condition.
Sleep apnea comes to mind, but also an underactive thyroid, anemia, and chronic hepatitis are a few of the possible causes of fatigue. Perhaps there is a lifestyle issue as well. How are you sleeping? Do you eat healthy food? Are you drinking too much alcohol? If your doc won't check, ask another.
Dr. Lonna Larsh
Dr. Lonna Larsh
Thank
2 comments
Dr. Lonna Larsh
Flexeril can cause sleepiness. Often taking only 5 mg a night can be as effective with fewer side effects. Your blood pressure med could also play a role. Maybe try a switch? I recommend finding a functional medicine doc to look for underlying causes of your symptoms. Good luck to you.
Dr. Lonna Larsh
As far as I know Lisinopril is not one that usually makes people tired. I found a Functional Medicine doc in Pittsburgh: http://drberez.com/. Good luck!
Dr. Paul Grin
Pain Management

In brief: See your PCP

and request ambulatory sleep test.
A sleep disturbance is any condition that prohibits one from achieving restful, restorative sleep. These disturbances may be primary or occur secondarily because of medical or psychological problems.

In brief: See your PCP

and request ambulatory sleep test.
A sleep disturbance is any condition that prohibits one from achieving restful, restorative sleep. These disturbances may be primary or occur secondarily because of medical or psychological problems.
Dr. Paul Grin
Dr. Paul Grin
Thank
Get help from a real doctor now
Dr. Vicken Poochikian
Board Certified, Internal Medicine
38 years in practice
2M people helped
Continue
108,000 doctors available
Read more answers from doctors